General qus about DI - pls help

0

I'm searching for more info about my son's condition of DI. I have not found any local support groups (Vic, Australia) and have only found limited info on the internet. What I'm really looking for is PEOPLE who have this condition and live with it on a daily basis. Can you help??

Can you answer any of these qus, or give me some advice on what works best for you? I'm new to i/net support/chat grps and am still learning to navigate my way around, so I haven't yet discovered all there is on this site.

* Do you need more DDAVP when awake and active or at night?
* If you have a cold or general sickness, do you need to increase yr dose of DDAVP, or just drink more to compensate?
* Does anyone calculate urine output for babies? & if so over what time frame? Eg. 1, 2 or 4 hrs Or do you not calculate?
* If using nasal spray, what if you sneeze immed. after dose??
* What makes you feel better when yr output rate increases significantly? Do you readminister DDAVP or just drink like a fish?
* Do you know of any long term side effects of DDAVP?
* Do you need more medication in the heat/humidiity? How do you cope on hot days?

I know this is a number of qus (I've got plenty more), but I'm just trying to find out more about this condition.

I would love to hear some responses, even if you don't have children with DI, but can give me some guidance if you are living with the 'curse of thirst'. Any help appreciated

Thanks heaps,
Shell5

created Nov 20 '08

3 replies

0

i have di diagnosed 1 1/2 years ago. One of the problems for me is memory loss, and concentration.Drinking lots of water in hot weather or you become dehydrated quickly because you do not realize how much you sweat..Never leave without a beverage available to you.somedays you may need more desmopressin, but if it is too much then you get severe headaches, its tricky and drs sonot understand fully what we go through with this disease.and everyone has similiar and differet reactions to it. I was hospitalized 4 days after diagnosis for too much meds.and the scary thing for me was, drs on call did not know how to treat me,my dr was out of town.If I took the added dosages they wanted, i could have had a more severe reaction
good luck
____________________________________________________________
Get a Business Credit Card. Click Here.
http://thirdpartyoffers.netzero.net/TGL2241/fc/PnY6rx8aC9GrQ3cPZAjqVQWKvoQSYIocdCZvFuKFE30JuNpDjeXGE/

created Nov 25 '08
0

Thanks so much for yr reply. My son's desmo needs have increased quite a bit recently, and despite looking for a reason, there is no other explaination other than he is growing. So, we are just judging his desmo requirements by the weight of his nappies and serum sodium levels.

Thanks again for yr reply,
Shell%

created Dec 02 '08
0

Hello. My name is Nikki Ortiz. I was born with diabetes insipidus. I was diagnosed when i was 7. I am 25 now. Heres some tips...
1. Yes when it's hot I take more medication.
2. I never ever leave with out water with me. Lets say you get stuck somewhere...you need water at all times!!! I can not urge you on how important this is.
3. In hot weather or dry weather or if I get oo upset I get abloody nose. I always put alittle vasalene in my nose when it's really hot out side. it helps it from stopping bleeding. as a kid I had more than my share of embarrassing moments.
4.I did not grow until I got my medication. I am healthy and grew up normally.
5. When your child wants salt on his/her food when the medication has run out...LET THEM HAVE IT! it will help them retain more water and not feel so desperate. It also taste extremley good when your out of meds.
6. There are times when they will drink so much water and still be thirsty but have to throw up to drink more because it is so extremely uncomfortable. These are the worst nights. but it happens.mostly at night.
7.upping the dosage is normal. at 21 I was taking to squirts in the am and 2 at night. Then the meds started wearing off around 2:30 pm. So now i have been given the needle injections which I hate!!! But bewere of this. It does not work as fast as the nasal spray. You can not drink as much water right after you took the shot. it is a great risk for a sezier.

WellI hope this helped alittle. My email is Nikkilynn16@hotmail.com anyone is free to use it.

much love.

created Mar 11 '09
Please login or register to reply.
Looking for more? Check out Ddavp (treatments) Medication (treatments)

Statistics

  • In Diabetes Insipidus
  • 485 views
  • 3 replies
  • Created almost 6 years ago
  • Last Activity over 5 years ago

Tagged with:


Ddavp (treatments)
Medication (treatments)

Question about Diabetes Insipidus?

Ask question

Related Discussions


advertisement
advertisement
advertisement